Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 54, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 2, 2000, 11:19 PM EDT for Franklin County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2000, 11:19 PM EDT (03:19 UTC)
- Expired
- Sep 3, 2000, 2:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Franklin County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRNK 030320 FFWRNK VAC067-030615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1119 PM EDT SAT SEP 2 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA... * UNTIL 215 AM EDT. * AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER THE SOUTHERN HALF OF THE COUNTY...MOVING NORTH AT 10 MPH. COUNTY POLICE REPORTED ROADS BEGINNING TO FLOOD IN THE FERRUM AND PENHOOK AREAS. LOCATIONS THREATENED BY HEAVY RAIN THROUGH 215 AM EDT INCLUDE FERRUM... PENHOOK... ROCKY MOUNT... BOONES MILL... SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING IN CREEKS AND STREAMS ACROSS SOUTHERN SECTIONS OF FRANKLIN COUNTY...WHERE HEAVY RAIN EARLIER IN THE DAY PRODUCED FLOODING. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. .END 09
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:20 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 2, 9:20 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 920 PM EDT SAT SEP 2 2000 00Z SOUNDING AT RNK NEARLY A CARBON COPY OF YESTERDAY EVE. SYNOPTIC PATTERN THE SAME AS YEST EVE...THOUGH THIS EVE THERE IS A MORE IDENTIFIABLE FEATURE TO FOCUS ON FOR FORCING...WITH A SHORT WAVE EVIDENT ON WATER VAPOR MOVG NWD ACROSS NW SC. THIS SHOULD HELP KEEP CONVECTION GOING OVERNIGHT. WILL KEEP THE LIKELY POPS FOR SHRA ALL ZONES...CHC OF A TSTM. HAVE CONSIDERED A WATCH...BUT THE AREAS THAT LOOK TO HAVE THE BEST SHOT OF ORGANIZED CONVECTION AND HEAVY RAIN ARE NW NC...AND MAYBE OUT IN THE PIEDMONT SECTIONS- OF NC AND VA...AND GUIDANCE IS STILL FAIRLY HIGH IN THOSE AREAS. ANY FLASgH FLOODING OVERNIGHT SHOULD BE ISOLATED. FCST MINS LOOK GOOD. .RNK... NC...NONE. VA...NONE. WV...NONE. 06
In the hours before
Special weather statement, Sep 2, 6:20 PM EDT, 4 hours 59 minutes before
VAZ035-046-047-022330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 620 PM EDT SAT SEP 2 2000 ...THUNDERSTORMS WITH HEAVY RAINS THIS EVENING... AT 615 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS MOVING NORTH AT 20 MPH ACROSS THE REGION. RAINFALL OF 1 TO 2 INCHES IN LESS THAN AN HOUR IS POSSIBLE. THIS WILL CAUSE PONDING OF WATER ON THE ROADS...AND TEMPORARY FLOODING OF LOW LYING AREAS. MOTORISTS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. THIS ROUND OF SHOWERS AND THUNDERSTORMS WILL EXIT THE REGION BY 730 PM. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL REDEVELOP TONIGHT. PEOPLE LIVING NEAR ?CREEKS OR IN FLOOD PRONE AREAS SHOULD STAY TUNED TO NOAA WEATHER RADIO OR THEIR FAVORITE LOCAL MEDIA FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BLACKSBURG. 07
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:17 PM EDT | Flash Flood Warning | RNK | Pittsylvania | 3 hr |
| Sep 3, 2:44 PM EDT | Flash Flood Warning | RNK | Botetourt | 3 hr |
| Sep 3, 3:55 PM EDT | Flash Flood Warning | RNK | Campbell, City of Lynchburg | 2 hr |
| Sep 3, 5:20 PM EDT | Flash Flood Warning | RNK | Pulaski | 115 min |
| Sep 3, 5:30 PM EDT | Flash Flood Warning | RNK | Franklin | 2 hr |
Nearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.